MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION GZ-140PA; TRANSMITTER

NIHON KOHDEN CORPORATION GZ-140PA; TRANSMITTER
Model Number GZ-140PA
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer reported that the gz transmitter would not show the ecg waves or numerics on the wireless surge solution (wss) or on the transmitter, but it was showing the respiration rate.They tried known working leads, but the issue remained.They swapped the unit with a working transmitter to continue patient monitoring.There were no reports of harm while in patient use.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the gz transmitter: wireless surge solution (wss), model #: v6kh977, serial #: (b)(6), device manufacturer data: ni, unique identifier (udi) #: ni, returned to nihon kohden: na.
 
Event or Problem Description
The biomedical engineer reported that the gz transmitter would not show the ecg waves or numerics on the wireless surge solution (wss) or on the transmitter.No patient harm was reported.
 
Event or Problem Description
The biomedical engineer (bme) reported that the gz transmitter would not show the ecg waves or numerics on the wireless surge solution (wss) or on the transmitter.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the gz transmitter would not show the ecg waves or numerics on the wireless surge solution (wss) or on the transmitter, but it was showing the respiration rate.They tried known working leads, but the issue remained.They swapped the unit with a working transmitter to continue patient monitoring.There were no reports of harm while in patient use.Investigation summary: nihon kohden (nk) received the device on 05/12/2023.Nk repair center (rc) evaluated the device on 06/19/2023.Nk rc could not duplicate the complaint.No problems with the device were found after testing.The unit was tested per the operator's manual and administrator's guide and operated to the manufacturer's specifications.A definitive cause for the issue could not be determined since the complaint could not be duplicated.Possible causes of the issue may include a loose connection of the lead set with the ecg socket, the use of a defective lead set, or user error in the device set-up.A review of the device's serial number does not show any other complaints.Corrective and preventative action is not required at this time.Device evaluation did not find any malfunction.A review of the customer's complaint history does not show any trends or other related complaints.Nk will continue to monitor and trend similar complaints.Attempt # 1: 05/03/2023 emailed the customer for patient information and concomitant medical device: no reply was received.Attempt # 2: 05/04/2023 emailed the customer for patient information and concomitant medical device: the bme provided the concomitant medical device, but the patient information was "unknown." additional device information: d10 concomitant medical device: the following device was used in conjunction with the gz transmitter: wireless surge solution (wss).Model #: a-wss-001-za.Serial #: (b)(6).Device manufacturer data: 21/01/2021.Unique identifier (udi) #: (b)(4).Returned to nihon kohden: na.

Brand Name
GZ-140PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 116-8 560
JA  116-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key16907554
Report Number8030229-2023-03535
Device Sequence Number12471863
Product Code DRT
UDI-Device Identifier04931921128244
UDI-Public04931921128244
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K163459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGZ-140PA
Device Catalogue NumberGZ-140PA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer08/16/2023
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WIRELESS SURGE SOLUTION (WSS); WIRELESS SURGE SOLUTION (WSS)
Patient SexUnknown